Heart Disease Expert Forum
Feeling of thumping in the chest after taking antihypertensives and ret...
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
87284 tn?1362128479
Feeling of thumping in the chest after taking antihypertensives and retiring to
I am a 50 years old male. In June 2003 I suffered ASMI and within a week I underwent CABG  with grafts LIMA to LAD and RIMA to D2. Previously I however never had problem with my heart  and I was not hypertensive. A routine health check-up earlier did not reveal any abnormalities. After the surgery, I have been on anti-hypertensives, fibrates (to lower triglyceride level) and enteric coated Aspirin.  Some times, after taking the medicine and retiring to bed in the night, I feel as if my heart is thumping. The rhythm appears to be a bit faster.  With sleep, it appears to become normal and I am OK next morning. Also, occasionally I experience a sharp,pricking pain  from the bottom of sternum and traversing upwards. I am a bit worried though it is not severe. The thickening of the scar over the sternum (Dexon suture) also worries me.  Also I would like to know,  is there any possibility of the sternal wires getting loosened and causing any internal injury?

THIRU
Discussion is closed
Cancel
6 Answers
Page 1 of 1
239757 tn?1213813182
thiru,

It is doubtful the sternal wires are causing the thumping problem. While sometimes they can cause problems, it is usually manifest externally by drainage, redness or infection.

However, it is important to figure out what is causing the thumping and making sure it is not any type of arrythmia occuring after your myocardial infarction.  Holter or event monitoring would accomplish this.

good luck
Discussion is closed
Cancel
Comment
Avatar universal
Hi Thiru,

Almost two years is a long time for a normal scar to cause pain... You mentioned your scar becoming thicker. I wonder if you have hypertrophic or keloid scarring. If a person is going to have bad scars, evidently the scars are going to be the worst in the chest area. You might want to see a dermatologist for a consult(or painful -- sorry -- steroid shots) or even a plastic surgeon. I had some sternal wires removed by a plastic surgeon because they were painful -- bumping up right under my skin. Also, sometimes people can get small incisional hernias. Good luck!
Discussion is closed
Cancel
Comment
87284 tn?1362128479
A related discussion, 60-70% occluded RCA (Proximal) was started.
Discussion is closed
Cancel
Comment
87284 tn?1362128479
A related discussion, 60-70% occluded RCA (Proximal) was started.
Discussion is closed
Cancel
Comment
87284 tn?1362128479
A related discussion, 60-70% occluded RCA (Proximal) was started.
Discussion is closed
Cancel
Comment
87284 tn?1362128479
A related discussion, 60-70% occluded RCA (Proximal) was started.
Discussion is closed
Cancel
Comment
A
A
Blank
Request an Appointment
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank